MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient has residual myopia and astigmatism post implantation.The patient also has imbalance (anisometropia).The patient complained of having ongoing difficulty seeing post-operatively.Vision in left eye worse with night driving.Visual acuity (va) pre-op: was not provided.Visual acuity post-op: -1.50 + 1.00.Therefore, the patient was scheduled for an intraocular lens (iol) exchange.Through follow-up, it was learned the patient had a loss of 2 or more lines best spectacle corrected visual acuity (bscva) or 2 or more diopters.The patient has a history of astigmatism.And the va negatively impacted the patient.Therefore, the lens was explanted from the left eye.There was no incision enlargement/unplanned sutures/vitrectomy required.Another johnson & johnson lens (different model and lower diopter) was successfully implanted as a replacement.The patient was doing well at discharge.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Returned to manufacturer on: 10/21/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received submerged in an unknown solution inside a specimen cup.A completed jjsv customer returns guide was received as well.Visual inspection under magnification revealed that the lens was returned cut in pieces (not all pieces received), which is consistent with a lens that was handled during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10673164
Report Number9614546-2020-00449
Device Sequence Number14135154
Product Code HQL
UDI-Device Identifier05050474552685
UDI-Public(01)05050474552685(17)220326
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberZCT225
Device Catalogue NumberZCT225U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR